Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 31, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 30, 2002, 12:04 PM CST for Falls County, Texas. It was in force for 56 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2002, 12:04 PM CST (18:04 UTC)
- Expired
- Mar 30, 2002, 1:00 PM CST
- In force
- 56 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Falls County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 12:20 PM CST | Thunderstorm Wind | Marlin, TX | A large barn was blown down and large trees were uprooted. |
| Mar 30, 12:51 PM CST | Tornado F0 | Reagan, TX | Damage was mostly to trees and a shed. |
| Mar 30, 12:59 PM CST | Hail 1.25 | Reagan, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
335 WUUS54 KFWD 301804 SVRFTW TXC145-301900- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1203 PM CST SAT MAR 30 2002 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FALLS COUNTY IN NORTH CENTRAL TEXAS * UNTIL 100 PM CST * AT 1203 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM JUST WEST OF ROSEBUD...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LOTT AROUND 1210 PM CST MARLIN AROUND 1225 PM CST LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. LAT...LON 3116 9716 3101 9700 3119 9662 3136 9683
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 11:05 AM CST, 59 minutes earlier.
Area forecast discussion, Mar 30, 11:05 AM CST, 59 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 1105 AM CST SAT MAR 30 2002 ...AVIATION DISCUSSION... DRY SLOT WORKING INTO WESTERN N TEXAS LATE THIS MORNING SO AIRPORTS WILL LIKELY SEE A LIMITED BREAK IN PCPN/THUNDER FOR A COUPLE OF HOURS. STILL...NEW DEVELOPMENT ALREADY OCCURRING IN THE SLOT AS ATMOSPHERE QUICKLY RECOVERS. BELIEVE BEST CHANCES FOR THUNDER WILL BE EARLY AFTN TO EARLY EVENING...SO WILL LIMIT TS TO THOSE PERIODS. STILL...EMBEDDED THUNDER COULD LINGER AFTER 02Z. WINDS WILL BECOME MORE NE AND THEN N THIS AFTERNOON AND EVENING AS SURFACE LOW BEGINS TO SWEEP THROUGH. 80 1010 AM PUBLIC DISCUSSION... VISIBLE SATELLITE IMAGERY INDICATES THAT CLEARING IS OCCURRING UNDERNEATH DRY SLOT ACROSS SOUTHWEST TEXAS...WITH SOME BREAKS IN THE LOW CLOUDS EVEN MAKING IT INTO THE SOUTHWEST PORTION OF THE CWA. CURRENT THINKING IS THAT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE DRY SLOT REGION AND MOVE ACROSS THE AREA LATER THIS AFTERNOON...SO WILL BASICALLY LEAVE CURRENT FORECAST WORDING UNCHANGED. OTHER THAN REMOVING THE SEVERE THUNDERSTORM WATCH AND TWEAKING WINDS AND TEMPS...NO MAJOR CHANGES ARE PLANNED. DD/65 .FWD...FLASH FLOOD WATCH TODAY FOR THE NORTHERN HALF OF NORTH TEXAS.
In the hours before
Local storm report, Mar 30, 8:10 AM CST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
810 AM CST SAT MAR 30 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
1117 PM CISCO TX 0.75 INCH HAIL
03/29/02 EASTLAND
1130 PM 5 S BRIDGEPORT TX 1.50 INCH HAIL
03/29/02 WISE
1110 PM GIBTOWN TX 1.75 INCH HAIL
03/29/02 JACK
1140 PM EASTLAND TX 2.50 INCH HAIL
03/29/02 EASTLAND
1050 PM TX 1.00 INCH HAIL
03/29/02 PALOPINTO HAIL COVERED GROUND NEAR JUNCTION OF HWY. 281 AND FM 52
1238 AM TX 1.75 INCH HAIL
03/30/02 PALOPINTO GOLF BALL HAIL AT JUNCTION OF HWY. 281 AND HWY. 4 WEST OF LIPAN
1255 AM DENNIS TX 1.75 INCH HAIL
03/30/02 PARKER
1230 AM THURBER TX 1.00 INCH HAIL
03/30/02 ERATH HAIL COVERED INTERSTATE 20 AND STOPPED TRAFFIC
0127 AM TX 1.75 INCH HAIL
03/30/02 PARKER GOLFBALL HAIL COVERING HWY. 51, 6 MILES SOUTH OF INTERSTATE 20
0133 AM ANNETA TX 1.75 INCH HAIL
03/30/02 PARKER GOLFBALL HAIL AT HUDSON OAKS
0135 AM ALEDO TX 1.75 INCH HAIL
03/30/02 PARKER
0138 AM ALEDO TX 3.00 INCH HAIL
03/30/02 PARKER REPORT FROM EMPLOYEE OF FT. WORTH RFC
0140 AM ALEDO TX 1.75 INCH HAIL
03/30/02 PARKER REPORTS OF BROKEN WIND SHIELDS FROM SKY WARN
0144 AM 3 W ALEDO TX 1.75 INCH HAIL
03/30/02 PARKER
0210 AM FT WORTH TX 2.00 INCH HAIL
03/30/02 TARRANT REPORT FROM SOUTHWEST SIDE OF FT WORTH
0211 AM FT WORTH TX 1.00 INCH HAIL
03/30/02 TARRANT REPORT FROM HULEN, NEAR INTERSTATE 30
0224 AM FT WORTH TX 0.75 INCH HAIL
03/30/02 TARRANT REPORT FROM WSFO FTWLocal storm report, Mar 30, 8:30 AM CST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...RETRANSMISSION
NATIONAL WEATHER SERVICE FORT WORTH TX
830 AM CST SAT MAR 30 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
1117 PM CISCO TX 0.75 INCH HAIL
03/29/02 EASTLAND
1130 PM 5 S BRIDGEPORT TX 1.50 INCH HAIL
03/29/02 WISE
1110 PM GIBTOWN TX 1.75 INCH HAIL
03/29/02 JACK
1140 PM EASTLAND TX 2.50 INCH HAIL
03/29/02 EASTLAND
1050 PM TX 1.00 INCH HAIL
03/29/02 PALOPINTO HAIL COVERED GROUND NEAR
JUNCTION OF HWY. 281 AND
FM 52
1238 AM TX 1.75 INCH HAIL
03/30/02 PALOPINTO GOLF BALL HAIL AT JUNCTION
OF HWY. 281 AND HWY. 4
WEST OF LIPAN
1255 AM DENNIS TX 1.75 INCH HAIL
03/30/02 PARKER
1230 AM THURBER TX 1.00 INCH HAIL
03/30/02 ERATH HAIL COVERED INTERSTATE 20
AND STOPPED TRAFFIC
0127 AM TX 1.75 INCH HAIL
03/30/02 PARKER GOLFBALL HAIL COVERING
HWY. 51, 6 MILES SOUTH OF
INTERSTATE 20
0133 AM ANNETA TX 1.75 INCH HAIL
03/30/02 PARKER GOLFBALL HAIL AT HUDSON
OAKS
0135 AM ALEDO TX 1.75 INCH HAIL
03/30/02 PARKER
0138 AM ALEDO TX 3.00 INCH HAIL
03/30/02 PARKER REPORT FROM EMPLOYEE OF
FT. WORTH RFC
0140 AM ALEDO TX 1.75 INCH HAIL
03/30/02 PARKER REPORTS OF BROKEN WIND
SHIELDS FROM SKY WARN
0144 AM 3 W ALEDO TX 1.75 INCH HAIL
03/30/02 PARKER
0210 AM FT WORTH TX 2.00 INCH HAIL
03/30/02 TARRANT REPORT FROM SOUTHWEST SIDE
OF FT WORTH
0211 AM FT WORTH TX 1.00 INCH HAIL
03/30/02 TARRANT REPORT FROM HULEN, NEAR
INTERSTATE 30
0224 AM FT WORTH TX 0.75 INCH HAIL
03/30/02 TARRANT REPORT FROM WSFO FTWThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 10:58 PM CST | Severe Thunderstorm Warning | FWD | Wise | 47 min |
| Mar 29, 11:05 PM CST | Severe Thunderstorm Warning | FWD | Eastland | 55 min |
| Mar 29, 11:17 PM CST | Severe Thunderstorm Warning | FWD | Jack | 28 min |
| Mar 29, 11:22 PM CST | Severe Thunderstorm Warning | FWD | Jack | 23 min |
| Mar 29, 11:45 PM CST | Severe Thunderstorm Warning | FWD | Wise | 25 min |
| Mar 29, 11:54 PM CST | Severe Thunderstorm Warning | FWD | Palo Pinto | 56 min |
| Mar 30, 12:05 AM CST | Severe Thunderstorm Warning | FWD | Erath | 55 min |
| Mar 30, 12:42 AM CST | Severe Thunderstorm Warning | FWD | Parker | 78 min |
| Mar 30, 1:02 AM CST | Severe Thunderstorm Warning | FWD | Denton | 43 min |
| Mar 30, 1:31 AM CST | Severe Thunderstorm Warning | FWD | Tarrant | 59 min |
| Mar 30, 2:02 AM CST | Severe Thunderstorm Warning | FWD | Mills | 58 min |
| Mar 30, 2:14 AM CST | Severe Thunderstorm Warning | FWD | Ellis, Johnson | 46 min |
| Mar 30, 2:23 AM CST | Severe Thunderstorm Warning | FWD | Tarrant | 52 min |
| Mar 30, 2:34 AM CST | Severe Thunderstorm Warning | FWD | Dallas | 71 min |
| Mar 30, 2:42 AM CST | Flash Flood Warning | FWD | Dallas | 4 hr |
| Mar 30, 11:44 AM CST | Severe Thunderstorm Warning | FWD | Milam | 46 min |
| Mar 30, 12:08 PM CST | Severe Thunderstorm Warning | FWD | McLennan | 52 min |
| Mar 30, 1:04 PM CST | Severe Thunderstorm Warning | FWD | Hill | 41 min |
| Mar 30, 1:13 PM CST | Severe Thunderstorm Warning | FWD | Limestone | 62 min |
| Mar 30, 1:18 PM CST | Tornado Warning | FWD | Limestone | 42 min |
| Mar 30, 1:44 PM CST | Tornado Warning | FWD | Freestone | 31 min |
| Mar 30, 2:12 PM CST | Severe Thunderstorm Warning | FWD | Robertson | 63 min |
| Mar 30, 2:19 PM CST | Severe Thunderstorm Warning | FWD | Freestone | 41 min |
| Mar 30, 2:24 PM CST | Severe Thunderstorm Warning | FWD | Comanche | 51 min |
| Mar 30, 2:33 PM CST | Severe Thunderstorm Warning | FWD | Leon | 57 min |
| Mar 30, 3:12 PM CST | Severe Thunderstorm Warning | FWD | Comanche, Erath, Hamilton | 63 min |
| Mar 30, 5:36 PM CST | Severe Thunderstorm Warning | FWD | Johnson | 54 min |
| Mar 30, 5:53 PM CST | Severe Thunderstorm Warning | FWD | Tarrant | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.